MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a bactiseal peritoneal catheter was implanted via ventriculo-peritoneal shunt a few years ago.There was a suspicion of obstruction, therefore, the catheter was explanted and replaced on (b)(6) 2024.It was replaced with catalogue # ns0339.The patient's condition is currently stable.The bactiseal peritoneal catheter was used with bactiseal ventricular catheter (id (b)(6) and certas valve (b)(6); however only the peritoneal catheter was explanted and replaced.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (id 823074) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects were noted.The catheters were irrigated, no occlusions noted.The catheter was leak tested; no leaks were noted.The complaint was unconfirmed.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.A possible root cause for the ¿obstruction;¿ issue reported by the customer could be due to biological debris occluding the catheter or a kink in the catheter.At the time of investigation, no obstruction issue was noted.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19234556
Report Number3013886523-2024-00132
Device Sequence Number6883188
Product Code JXG
UDI-Device Identifier10886704041337
UDI-Public10886704041337
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTISEAL VENTRICULAR CATHETER (B)(6).; CRTS SM IL SG VLV ONLY (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown